Alert archive / Indiana / Wind Advisories in 2018
Wind Advisory 1, NWS Northern Indiana
NWS Northern Indiana issued this wind advisory at Feb 25, 2018, 1:35 AM EST for 21 counties in Indiana; 4 counties in Michigan; 8 counties in Ohio. It took effect at Feb 25, 2018, 2:00 AM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2018, 1:35 AM EST (06:35 UTC)
- In effect from
- Feb 25, 2018, 2:00 AM EST
- Expired
- Feb 25, 2018, 10:00 AM EST
- In force
- 8 hr
- Issued by
- NWS Northern Indiana
All 33 counties
Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, LaGrange County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 38 km from the middle of the area, began a volume at 06:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 6.6 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 647 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 294 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
858 WWUS73 KIWX 250635 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 135 AM EST Sun Feb 25 2018 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-251500- /O.NEW.KIWX.WI.Y.0001.180225T0700Z-180225T1500Z/ La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb- Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN- White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford- Jay-Berrien-Cass MI-St. Joseph MI-Branch-Hillsdale-Williams- Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- Including the cities of Michigan City, La Porte, South Bend, Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Niles, Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, Paw Paw Lake, Dowagiac, Cassopolis, Marcellus, Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, Bryan, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 135 AM EST Sun Feb 25 2018 /1235 AM CST Sun Feb 25 2018/ ...WIND ADVISORY IN EFFECT UNTIL 10 AM EST /9 AM CST/ THIS MORNING... The National Weather Service in Northern Indiana has issued a Wind Advisory...which is in effect until 10 AM EST /9 AM CST/ this morning. HAZARDOUS WEATHER... * West winds behind a cold front increasing to 25 to 30 mph with gusts to 45 to 50 mph overnight. * The strongest wind gusts are expected for a 2 to 4 hour period from west to east overnight into early Sunday morning in association with a cold front tracking across the area. Gusty winds will continue through the day Sunday, but wind gusts will diminish to around 30 mph later Sunday morning. IMPACTS... * Loose items such as garbage cans will be blown around in these gusty winds. Secure your belongings. Driving high profile vehicles will also become difficult overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or gusts of 45 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
3 follow-up statements
656 WWUS73 KIWX 250734 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 234 AM EST Sun Feb 25 2018 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-251500- /O.CON.KIWX.WI.Y.0001.000000T0000Z-180225T1500Z/ La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb- Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN- White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford- Jay-Berrien-Cass MI-St. Joseph MI-Branch-Hillsdale-Williams- Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- Including the cities of Michigan City, La Porte, South Bend, Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Niles, Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, Paw Paw Lake, Dowagiac, Cassopolis, Marcellus, Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, Bryan, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 234 AM EST Sun Feb 25 2018 /134 AM CST Sun Feb 25 2018/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST /9 AM CST/ THIS MORNING... HAZARDOUS WEATHER... * West winds behind a cold front increasing to 30 mph with gusts to 45 to 55 mph overnight. * The strongest wind gusts are expected for a 2 to 4 hour period from west to east overnight into early Sunday morning in association with a cold front tracking across the area. Gusty winds will continue through the day Sunday, but wind gusts will diminish to around 30 mph later Sunday morning. IMPACTS... * Loose items such as garbage cans will be blown around in these gusty winds. Secure your belongings. Driving high profile vehicles will also become difficult overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or gusts of 45 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
064 WWUS73 KIWX 251323 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 823 AM EST Sun Feb 25 2018 INZ012-013-015-020-022>027-032>034-251430- /O.CAN.KIWX.WI.Y.0001.000000T0000Z-180225T1500Z/ Starke-Pulaski-Fulton IN-White-Cass IN-Miami-Wabash-Huntington- Wells-Adams-Grant-Blackford-Jay- Including the cities of Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Rochester, Akron, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, and Dunkirk 823 AM EST Sun Feb 25 2018 /723 AM CST Sun Feb 25 2018/ ...WIND ADVISORY IS CANCELLED... The National Weather Service in Northern Indiana has cancelled the Wind Advisory. Wind gusts have diminished considerably since the overnight hours. However, it will remain windy into this afternoon with wind gusts to 30 mph possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... * For more information visit weather.gov/iwx. && $$ INZ003>009-014-016>018-MIZ077>081-OHZ001-002-004-005-015-016-024- 025-251500- /O.CON.KIWX.WI.Y.0001.000000T0000Z-180225T1500Z/ La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb- Marshall-Kosciusko-Whitley-Allen IN-Berrien-Cass MI-St. Joseph MI- Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry-Paulding- Putnam-Van Wert-Allen OH- Including the cities of Michigan City, La Porte, South Bend, Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Plymouth, Bremen, Culver, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, Niles, Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, Paw Paw Lake, Dowagiac, Cassopolis, Marcellus, Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, Bryan, Montpelier, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, Spencerville, and Bluffton 823 AM EST Sun Feb 25 2018 /723 AM CST Sun Feb 25 2018/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST /9 AM CST/ THIS MORNING... HAZARDOUS WEATHER... * The greatest threat for higher winds has passed. However, west winds of 25 to 35 mph with a isolated gusts to 45 mph are still possible this morning. * It will remain windy into the afternoon with wind gusts to 30 mph possible. IMPACTS... * Loose items such as garbage cans will be blown around in these gusty winds. Secure your belongings. Driving high profile vehicles will also become difficult overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or gusts of 45 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Fisher
504 WWUS73 KIWX 251453 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 953 AM EST Sun Feb 25 2018 INZ003>009-014-016>018-MIZ077>081-OHZ001-002-004-005-015-016-024- 025-251600- /O.EXP.KIWX.WI.Y.0001.000000T0000Z-180225T1500Z/ La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb- Marshall-Kosciusko-Whitley-Allen IN-Berrien-Cass MI-St. Joseph MI- Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry-Paulding- Putnam-Van Wert-Allen OH- Including the cities of Michigan City, La Porte, South Bend, Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Plymouth, Bremen, Culver, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, Niles, Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, Paw Paw Lake, Dowagiac, Cassopolis, Marcellus, Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, Bryan, Montpelier, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, Spencerville, and Bluffton 953 AM EST Sun Feb 25 2018 /853 AM CST Sun Feb 25 2018/ ...WIND ADVISORY WILL EXPIRE AT 10 AM EST /9 AM CST/ THIS MORNING... Breezy conditions will persist into this afternoon with a few wind gusts to 30 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... * For more information visit weather.gov/iwx. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this wind advisory went out at Feb 24, 6:23 PM EST, 7 hours 12 minutes earlier.
Area forecast discussion, Feb 24, 6:23 PM EST, 7 hours 12 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
623 PM EST Sat Feb 24 2018
.SYNOPSIS...
Issued at 320 PM EST Sat Feb 24 2018
Major to moderate flooding continues to impact portions of
northwest Indiana and southwest lower Michigan. Scattered showers
will be possible into early evening before an area of rain and a
few thunderstorms advances across the region. Breezy, but drier,
conditions arrive for Sunday with warmer temperatures in store the
first half of the work week.
&&
.SHORT TERM...(This Evening through Sunday)
Issued at 320 PM EST Sat Feb 24 2018
Last system for a few days rapidly approaching the area with one
more round of rain for the area, along with a few thunderstorms
and some windy conditions late tonight into Sunday.
Area of rain and embedded storms was working northeast with
leading edge pushing into SW Illinois, just a touch ahead of Hi
res models. Bulk of thunder has been with line of storms moving
through Arkansas and points east where the severe threat should
remain. More hit and miss lightning strikes further north. Looks
like 2 waves of precip, separated by only a few hours. Noted area
will push in to SW areas by 00Z and quickly overspread the area
within a few hours. A brief lull may occur in the wake of this
before the actual cold front arrives with a quick round of showers
and isolated storms. Upstream observations showing rainfall not
overly heavy as expected with fast moving nature helping keep
overall totals down. As a result rain amounts have been adjusted
down somewhat, but still sufficient to cause some issues in the
SE. Any storms could cause locally higher amounts in spots. Flood
watch will remain in effect, but may be able to be cancelled prior
to 12Z Sun. With surge of warmer temperatures will be seen by
many areas this evening as warm sector of the system quickly
pushes in and right with colder temps overnight.
Gusty winds will occur near and behind the cold front as fairly
strong wind field advances through. Some potential for gusts in
the 40 mph range (isolated 45 mph) that could cause some minor
tree damage with saturated ground and weakened hold by roots. Will
defer to eve/overnight shift to monitor wind trends for any
potential headlines. Consensus of offices was to hold off on wind
advisory given short nature of the strongest winds.
Sunday will end up dry with a good deal of sun by afternoon. Cold
air will be limited, if not in existence resulting in temperatures
similar if not somewhat warmer than today, starting the warming
trend that will be discussed in the long term.
&&
.LONG TERM...(Sunday Night through Saturday)
Issued at 320 PM EST Sat Feb 24 2018
Increasing upper level heights will not only keep rain at bay but
also allow for a nice warm up for the region with highs soaring well
into the 50s Mon-Weds as strong southwesterly flow sets up. Could be
some light showers Wednesday afternoon, but main chance for rain
will come as a result of 2 features, a weaker northern stream wave
and initially closed low over the SW states Tuesday. GFS/ECMWF
have been at odds with handling of the phasing with GFS more
aggressive and faster vs slow EC. However, 12Z EC appears to be
have come around and now almost perfectly matches GFS with
stronger system coming into better agreement with GFS in regards to
key features. Likely to categorical pops still warranted mainly Weds
night as this feature passes through. Could see a quick quarter to
half inch of rain (maybe more?) with progressive nature hopefully
keeping impacts to a minimum.
Return to colder, more seasonable temperatures will occur the
remainder of the period with even some limited lake effect potential
Thurs into Fri. Will keep slgt chc to chc pops as is for now.
&&
.AVIATION...(For the 00Z TAFS through 00Z Sunday Evening)
Issued at 623 PM EST Sat Feb 24 2018
IFR conditions likely through the evening as primary shortwave and
associated surface low lift into the Great Lakes. Moderate rain
expected with a few thunderstorms possible at KFWA. Latest
guidance is a bit more optimistic on ceiling heights but upstream
obs show a large area of LIFR. 300-400 ft ceilings possible for a
brief time this evening but should primarily remain at or above
500 ft. Quick improvement anticipated by morning with strong push
of dry air advection. Some stratus may linger into the late
morning but expect VFR by midday. Gusty winds also expected during
the morning hours as this front passes.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Flood Watch through Sunday morning for INZ026-027-032>034.
MI...NONE.
OH...Flood Watch through Sunday morning for OHZ016-024-025.
LM...Small Craft Advisory until 4 AM EST Sunday for LMZ043-046.
Gale Warning from 4 AM to 4 PM EST Sunday for LMZ043-046.
&&
SYNOPSIS...Brown
SHORT TERM...Fisher
LONG TERM...Fisher
AVIATION...AGD
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Feb 24, 3:23 PM EST, 10 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 323 PM EST Sat Feb 24 2018 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-252030- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 323 PM EST Sat Feb 24 2018 /223 PM CST Sat Feb 24 2018/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...This afternoon and Tonight Widespread flooding will continue today and tonight over portions of northwest Indiana into far southwest Lower Michigan, but the water will recede at most locations. Major flooding will continue on several area rivers with record crests at some points. For the latest river warning and crest information, please refer to the Northern Indiana webpage and flood warnings, statements, and the flood watch issued by this office. For areas primarily south and east of a line from Monticello to Fort Wayne Indiana to Ottawa Ohio, a flood watch is in effect. Moderate to locally heavy rainfall is likely today and tonight with amounts of one half to one inch by Sunday morning with locally higher amounts possible. Thunderstorms will be possible this evening with the greatest chance existing along and south of Route 24. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday River flooding will continue into early next week across the area. For the latest flood information, please refer to our webpage and any flood warnings or statements issued by this office. .SPOTTER INFORMATION STATEMENT... Reports and pictures of flooding and any measured rainfall amounts would be appreciated. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-252030- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 323 PM EST Sat Feb 24 2018 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...This afternoon and Tonight A small craft advisory is in effect early tonight followed by a gale warning. Please see these products for additional information. .DAYS TWO THROUGH SEVEN...Sunday through Friday Gale force winds are expected Sunday followed by conditions hazardous to small craft. Small craft advisory conditions are possible at times throughout this upcoming week. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
Nearby
Wind Advisories in Indiana, 2018Wind Advisories in Ohio, 2018Wind Advisories in Michigan, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.